# SDR 2025FA0000666

- Difficulty date: September 28, 2025
- Submitted: September 28, 2025
- Operation: General aviation
- Aircraft: N61789
- Make and model: Cessna 172M
- Aircraft serial: 17264802
- Aircraft time: 4,400 hours
- Engine: Lyc O320E3D
- Engine time: 4,400 hours
- Propeller: Mcauly D2AF34C308
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire Harness
- Condition: Chafed
- Location: Zone 100
- Part time: 4,400 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE BATTERY BOX FOR THE LEAD ACID BATTERY INTERFERES WITH THE LEFT MAGNETO HARNESS AND CHAFES THE HARNESS LEADS OVER TIME. THE INBOARD , FORWARD CORNER IS THE POINT OF CONTACT. I HAVE SEEN THIS SITUATION IN MANY 172S. ELECTRONIC MAGNETOS LIKE THE SUREFLY HAVE THE SAME PROBLEM DUE TO THEIR SHAPE AND SIZE. THE REPLACEMENT OF THE LEAD ACID BATTERY WITH A LITHIUM AND ITS ASSOCIATED SMALLER BATTERY BOX ELIMINATES THIS PROBLEM.
